| Catalog Number |
03.75.900 |
| Medical Device Problem Code |
Device Issue (2379)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/04/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 january 2018 lot 1720835: (b)(4) items manufactured and released on 28 sept 2017.Expiration date: 2022-09-17 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 01 february 2018 r&d spine provided the following info: i have discussed the events with surgeon.We were able to replicate the failure of the reduction device reported after three attempts.He had to apply relay a lot of force in order to create the interface between the tulip and the reduction device to fail.This is very uncommon in the cervical spine.Concerning the cross-threading reported the problem is most likely caused by a too weak set screw thread start.He strongly press the set screw against the tulip before the start to turn the driver.By doing this he slightly can deform the thread start which cause the cross threading.
Event or Problem Description
During a posterior cervical fusion of c2-c5 the set screw sheared apart.The set screw cross threaded on the screw tulip head.Metal sheared off of the set screw while tightening it in place.The surgeon removed the set screw and irrigated the incision site.The surgeon used a secondary set screw to complete the surgery.There was a 2 minute delay in the case.The surgery was completed successfully.